Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Could you give me your opinion on this? Please

Hello, I just turned 19 last week and I struggled with strong negative thoughts for years. Decided to go to a psychiatrist less than a year ago in January after so many existential crisis, depression and despersonalization. The psychiatrist prescribed me Agomelatine, I took it for three months but it was too expensive and I couldn't even find it in my country. So he changed it to Paxil and it literally ruined me. At first it was okay but then I started feeling worse. It started my anxiety. I have been dealing with "body zaps", nightmares, suicidal thoughts for feeling this way, insomnia... Just too much. I made a mistake in the last few months, I used to take paxil occasionally and the withadrawl is just too bad. I just want to cry all day, I feel like I'm going crazy.

I stopped doing paxil and decided to go cold turkey because it was too much, I don't know how much this is gonna last. Even though I quit paxil I'm still in agomelatine because I don't want to ALSO be so depressed. What do you guys think? :/ is it okay if I do agomelatine while I'm on paxil withadrawl? Seriously this has been too hard for me and I don't want to die, I'm so afraid of doing something bad. I am sorry for my english btw I speak spanish.

If you read this thank you.
3 Responses
Avatar universal
I have to add that I never experienced something like this before paxil. I was just depressed. Now this is whats depressing me...
Avatar universal
I really think you should talk to your health care provider or your pharmacist on the interactions of the two.
Quitting cold turkey is never a good idea......and under supervision of your health care provider they should be able to advise you how to come off of it.........
I too have had severe adverse reactions to the SSRI medications and a lot of times it is trial and error. Paxil may not be the one for you, but perhaps another one would be helpful.
The withdrawl can be intense and I have experienced everything you have described, but it will go away.
2 Comments
I'm sorry to know you've experienced this. Thank you, I'll try to go to my psychiatrist and ask her, even though she insists I should keep in Paxil :/
only you know how you feel on medication and it is your body...if you have given it a good try and have the reaction you describe I don't know why any doctor would want to keep you on it when there are many other options to try. Take control of your own health and tell the doctor you want to try something. Suicidal thoughts is a negative reaction.......Good Luck
Avatar universal
Some things here.  First, you say you used Paxil occasionally.  You can't use antidepressants occasionally, they don't work that way and you suffer withdrawal every time you miss a dose.  Paxil is, and don't get scared, along with Effexor the most difficult of all antidepressants to stop taking.  Doing this cold turkey was not your best idea, nor was using it occasionally.  You need to slowly taper off the medication according to a schedule that suits you, not your doctor.  There is no set time for everyone -- some people don't suffer any withdrawal and some never get over it.  You're not one of those who don't suffer withdrawal, as you've already discovered, and it's not too late to go back and do this more safely by going back on the last dose that felt fine and then taper off as slowly as you need to.  That's what I'd do, knowing what I know now about this drug.  If you stick it out, hopefully it goes away eventually, but how long this will take nobody can tell you.  They can only tell you how it affected them, and you're not them.  As for quitting the other med, it's relatively new and I don't think it's approved for use in the US at least by that name, so I don't know much about it.  It works differently than other antidepressants, but sounds like it might cause anxiety in some people.  Your feeling of not wanting to be depressed is understandable, but Paxil is an antidepressant, the other drug is an antidepressant.  Paxil works on serotonin breakdown, the other works by getting at increasing dopamine and norepinephrine by going through melatonin, which is a byproduct of serotonin and regulates sleep.  I don't know how that affects sleep or whether that makes it stimulating as the snri class is.  But I wouldn't quit two drugs at once -- one at a time, you don't want two problems.  The company's studies seem to show your drug doesn't cause the withdrawal that serotonin affecting drugs do, but who knows?  Anyway, be safe, and you make the decisions, not your psychiatrist.  If a drug isn't working, it isn't your drug.  Did you try therapy before trying medication?  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?